Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 30, 2008, 8:00 PM EDT for Duplin County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 30, 2008, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:36 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 30, 6:36 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 636 PM EDT WED JUL 30 2008 .SYNOPSIS... HIGH PRESSURE OFFSHORE AND TROUGH TO THE WEST WILL CONTINUE TO BE THE RULE THROUGH THURSDAY. A WEAK FRONT WILL DROP INTO THE AREA FRIDAY AND DISSIPATE. ANOTHER WEAK FRONT WILL MOVE THROUG THE AREA SATURDAY. HIGH PRESSURE WILL BE OVER AREA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... SUM MID AND UPR LVL CLDS INHIBITG CU DVLPMNT ATTM. WL INITIATE GRIDS WI MINIMAL POPS...BUT QUICKLY DSSPT CHCS BY EARLY EVE. SAT PIX SHOWG POTENTIAL FOR CLR SKIES TNGT WI MST CLDS APPRG TO STAY N OF AREA. SW FLO WL CONT TNGT BTWN TROF TO THE W AND RDG TO THE SE. && .SHORT TERM /THURSDAY NIGHT/... WSW FLO OVR AREA ARND SR. FRNT CRRNTLY IN WRN NC WL DROP INTO NRN SXNS DURING THE MORNING THU. ZNL UPR LVL FLO WL MK FRNT QSTNRY THRU THU N OF AREA. SFC AND UPR PATRN SIMILAR ON THU AS TDY. HT NDX WL BE HI AGAIN ON THU...BUT WI INCRSG CLDS AHD OF APPCHG SYS...HT NDX SHUD STA BELO SCA CRIT. MAIN PIECE OF ENERGY SWINGS THRU FLO FRI. SFC FLO TURNS ARND QUICKLY ON FRI BHND BNDRY AS IT DSSPTS AND ANTHR FRNT FORMS OVR VA. DP LYR MSTR RMNS LMTD THRU THE NGT THUR. WL SEE AN INCRS IN MSTR FRI AS MAIN WND SHIFT MVS THRU. HGTS DROP SUMWHAT ON FRI FOR A CPL OF DEGREES COOLR. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPR TROF AND ASSCTD SFC FRNT TO SWING THRU AREA SAT. NOT AN AWFUL LOT OF MSTR WI THIS SYS...BUT WL GO WI SCHC. UPR RDG BLDG BCK IN ON SUN FRM THE W. PIECES OF ENERGY WL DROP DOWN THE FRNT SIDE OF THE RDG PUSHING AN OCCASIONAL SFC SYS THRU NC. NW FLO THRU THE MID OF NXT WK WL BE MAINLY DRY KPG POPS LO. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS PREVAIL OVER THE TERMINALS THIS AFTERNOON WITH SCT CU AROUND ALONG WITH SOME THIN HIGH CLOUDS. CONVECTION WELL WEST OF THE TERMINALS MAY TRY TO MOVE INTO THE WESTERN TERMINALS LATER THIS EVENING BEFORE WEAKENING. EXPECTING PREDOMINANT VFR OVERNIGHT WITH REMNANT HIGH LEVEL DEBRIS CLOUDS OVER THE AREA. WILL LIKELY SEE SOME MVFR VSBYS DEVELOP IN THE PRE-DAWN HOURS MUCH LIKE LAST NIGHT. TOUGH CALL ON STRATUS DEVELOPMENT LATE TONIGHT BUT DID GO AHEAD AND MENTION SOME SCT LOW CLOUDS OVER KOAJ AFT 08Z. LATER FORECASTS CAN REFINE THIS POSSIBILITY AND DETERMINE IF IFR CIGS ARE WARRANTED. A WEAK FRONT/PIEDMONT TROUGH WILL SERVE AS A FOCUS FOR SCT CONVECTION OVER THE TERMINALS THU AFTERNOON/EVENING. WEAK HIGH PRES WITH PREDOMINANT VFR CONDITIONS EXPECTED OVER THE WEEKEND. && .MARINE... SOUTHWEST FLOW PICKING UP TO 15 TO 20 KT...STRONGEST S OF CAPE HATTERAS WITH SUSTAINED 20 KT. CONDITIONS JUST BELOW SCA...SO WILL CARRY SCEC WITH SEAS 4 TO 5 FT...ELSEWHERE. SEAS CURRENTLY 3 TO 4 FT WITH AN UNDERLYING 2 SE SWELL. WILL SEE CONTINUED MODERATE SW FLOW OVER THE AREA THROUGH THU WITH BERMUDA HIGH OFFSHORE AND PIEDMONT TROUGH OVER INLAND AREAS. A WEAK FRONT/TROF WILL APPROACH FROM THE WEST ON THU WHICH WILL TIGHTEN THE GRADIENT A BIT MORE AND MAY RESULT IN 15 TO 20 KT WINDS ESPECIALLY OVER CENTRAL AND SOUTHERN WATERS. SEAS WILL AVERAGE 3 TO 5 FT...HIGHEST CENTRAL AND SOUTHERN WATERS THROUGH THU. AFORMENTIONED WEAK FRONT WILL LIKELY DISSIPATE ALONG THE COAST THU NIGHT/EARLY FRI WITH A WEAKER GRADIENT DEVELOPING OVER AREA WATERS THROUGH THE UPCOMING WEEKEND. LIGHT SW FLOW WILL PREVAIL FRI THROUGH SUN WITH SEAS GENERALLY 2 TO 4 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 30, 3:35 AM EDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 AM EDT WED JUL 30 2008 NCZ029-044>047-079>081-090>095-098-103-104-310745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 335 AM EDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE BETWEEN 100 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES WILL RANGE BETWEEN 100 TO 104 DEGREES THURSDAY AFTERNOON. SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL THURSDAY AFTERNOON. . SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CULLEN
In the hours before
Special weather statement, Jul 30, 7:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 746 PM EDT WED JUL 30 2008 NCZ090-310045- DUPLIN- 746 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORMS WILL AFFECT DUPLIN COUNTY UNTIL 845 PM EDT... AT 746 PM EDT...THERE WERE STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF WARSAW...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 755 PM EDT...MAGNOLIA AT 800 PM EDT...KENANSVILLE AT 810 PM EDT...BEULAVILLE AT 835 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ROSE HILL...BOWDENS...CHINQUAPIN AND KORNEGAY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:13 PM EDT | Special Marine Warning | MHX | 32 min | |
| Jul 30, 10:21 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jul 31, 4:46 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Martin, Pitt | 59 min |
| Jul 31, 5:11 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jul 31, 5:25 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 65 min |
| Jul 31, 5:29 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 31 min |
| Jul 31, 5:32 PM EDT | Special Marine Warning | MHX | 43 min | |
| Jul 31, 5:39 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jul 31, 6:05 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 55 min |
| Jul 31, 6:24 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 51 min |
| Jul 31, 6:30 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde | 45 min |
| Jul 31, 6:45 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 45 min |
| Jul 31, 6:58 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 31, 7:06 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 39 min |
| Jul 31, 7:20 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Onslow, Pamlico | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.